Volume 40, pp. 436-451, 2013.

Computation of exterior moduli of quadrilaterals

Harri Hakula, Antti Rasila, and Matti Vuorinen

Abstract

We study the problem of computing the exterior modulus of a bounded quadrilateral. We reduce this problem to the numerical solution of the Dirichlet-Neumann problem for the Laplace equation. Several experimental results, with error estimates, are reported. Our main method makes use of an $hp$-FEM algorithm, which enables computations in the case of complicated geometry. For simple geometries, good agreement with computational results based on the SC Toolbox, is observed. We also use the reciprocal error estimation method introduced in our earlier paper to validate our numerical results. In particular, exponential convergence, in accordance with the theory of Babuška and Guo, is demonstrated.

Full Text (PDF) [921 KB]

Key words

conformal capacity, conformal modulus, quadrilateral modulus, $hp$-FEM, numerical conformal mapping

AMS subject classifications

65E05, 31A15, 30C85

< Back